Back to Ask the Diabetes Team Ask the Diabetes Team

From Lexington, Missouri, USA:

My mother has just been diagnosed with type 2 diabetes, and the family practice doctor prescribed Glucophage once a day. She started testing herself, and her blood sugars are high (400-500+ mg/dl [22.2-27.8 mmol/L]). My concern is that she has a pacemaker. What medication should she be on?


Glucophage [metformin] is a good medication for type 2 diabetes and is often used as the first treatment. It should not be used with certain heart conditions, such as congestive heart failure, but having a pacemaker does not necessarily mean that your mother should not take it. If her glucose levels are still that high, she will need more medication, either more Glucophage, possibly the addition of another oral hypoglycemic agent, or possibly insulin. Glucose levels that high often indicate that someone's diabetes will be difficult to control without insulin. These issues should be discussed with your mother's doctor or health care team.


Original posting 7 May 2003
Posted to Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.